Neuroleptic malignant syndrome following combination of sertraline and paroxetine: a case report

Gen Hosp Psychiatry. 2013 May-Jun;35(3):327.e7-327.e8. doi: 10.1016/j.genhosppsych.2012.11.004. Epub 2013 Jan 9.

Abstract

Neuroleptic malignant syndrome (NMS) is a rarely observed life-threatening medical condition due mostly to antipsychotic use. Additionally, a few case reports have suggested an association between NMS and the use of selective serotonin reuptake inhibitors (SSRIs) alone or in combination with antipsychotics. This case report presents a female patient developing NMS following the use of a combination of sertraline and paroxetine.

Publication types

  • Case Reports

MeSH terms

  • Depressive Disorder / drug therapy*
  • Drug Therapy, Combination / adverse effects
  • Female
  • Humans
  • Middle Aged
  • Neuroleptic Malignant Syndrome / etiology*
  • Paroxetine / adverse effects*
  • Selective Serotonin Reuptake Inhibitors / adverse effects*
  • Sertraline / adverse effects*

Substances

  • Serotonin Uptake Inhibitors
  • Paroxetine
  • Sertraline